International Journal of Mathematics and Mathematical Sciences
Volume 10 (1987), Issue 1, Pages 125-130

The power of powerful numbers

R. A. Mollin

Mathematics Department, University of Calgary, Calgary T2N 1N4, Alberta, Canada

Received 14 May 1986; Revised 2 June 1986

Copyright © 1987 R. A. Mollin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this note we discuss recent progress concerning powerful numbers, raise new questions and show that solutions to existing open questions concerning powerful numbers would yield advancement of solutions to deep, long-standing problems such as Fermat's Last Theorem. This is primarily a survey article containing no new, unpublished results.